I want to thank everyone for your kind words and support <3 it really does mean the world to me! I appreciate and wholly value all the comments and messages you send to me, even if I am a bit slack at replying - sorry! :(
So literally an hour after writing my last post I decided I had better go to the hospital as my legs had turned bright purple and were cold to the touch which scared me as I thought my veins must have packed in! When I got there I ended up seeing a dermatologist I've never had the pleasure of meeting before. Basically she told me that my skin was akin to that of a burns victim and if she could she'd admit me there and then. She said I would die if I didn't get to grips with my treatment as I would lose heat and fluid rapidly through my skin. Being told you'll die if you don't use topical steroids? Just what you want to hear! Not.
She then gave me an ultimatum: I use topical steroids or oral steroids. No and no thank you very much. She said because I'd been scratching myself silly my skin had thickened so the TS wouldn't have a thinning effect... erm excuse me but can you actually see my skin? It is so thin that the slightest touch/ graze makes it pour with ooze and bleed. Yes, areas such as my inner elbows may be thicker but the rest of it certainly isn't! Oral steroids are definitely a no go as they result in herpeticum. The only other option I was given was to go back on Ciclosporin which I was reluctant to do as last time I ended up in hospital after a week of taking it with said herpeticum.
I was told to think about it over night and to see my own consultant in the morning. It was pretty much the same fight when I went to see her yesterday. She said she'd read all the articles on Red Skin Syndrome and didn't find them very credible. To which I retorted that there are support groups with rather a lot of users all going through this very same hell, and I've witnessed people come out the end of it cured. She was having none of it though.
I ended up coming out with Ciclosporin and a higher maintenance dosage of Aciclovir to prevent the herpeticum. She also gave me a drug called Plaquenil, primarily used for malaria patients but has shown to improve inflammation in the skin, which after having read the side effects... just no. I've never heard of a drug with the ability to change your hair colour before... what the hell?! It also lists serious risks like eye problems and even heart attacks as a common side effect if you accidently take too many. No. I was also fobbed off with a topical steroid - Cutivate which she assured me was fine to use because it is one of the newer types and has less side effects. A quick Google search revealed that it is a Class 3 potent steroid (out of 7 classes) and she wanted me to wet wrap it! HA! No!!
Anyway, I've woken up today and had a mass shed and my skin inflammation has calmed down a little. I can only attribute this to the Ciclosporin which I've only taken 3 doses of so far. I see my derm again on Friday so I hope my skin has returned to a healthier state so that we don't end up having a stand off over me not having used the topical steroid.
Fingers crossed eh?
Just to prove how awesome Ciclosporin can be... in only 2 doses
1st image taken yesterday with flash, 2nd yesterday without flash, 3rd today